Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 47, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 31, 2006, 7:45 PM EST for 5 counties in Indiana. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2006, 7:45 PM EST (00:45 UTC)
- Expired
- Mar 31, 2006, 8:30 PM EST
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Bartholomew County, IN, Brown County, IN, Johnson County, IN, Monroe County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 45 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 7:52 PM EST | HAIL 0.75 | Bloomington, IN | |
| Mar 31, 8:03 PM EST | HAIL 0.75 | Bloomington, IN | |
| Mar 31, 8:12 PM EST | HAIL 0.75 | 11 Ne Columbus, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 3:43 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 010045
SVRIND
INC005-013-081-105-145-010130-
/O.NEW.KIND.SV.W.0047.060401T0045Z-060401T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
745 PM EST FRI MAR 31 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTHOLOMEW COUNTY IN CENTRAL INDIANA
THIS INCLUDES THE CITY OF COLUMBUS
SOUTHERN JOHNSON COUNTY IN CENTRAL INDIANA
SOUTHERN SHELBY COUNTY IN CENTRAL INDIANA
BROWN COUNTY IN SOUTH CENTRAL INDIANA
MONROE COUNTY IN SOUTH CENTRAL INDIANA
THIS INCLUDES THE CITY OF BLOOMINGTON
* UNTIL 830 PM EST
* AT 744 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FRANKLIN TO 7 MILES WEST OF
ELLETTSVILLE...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF
SHELBYVILLE TO 12 MILES WEST OF BLOOMINGTON...AND MOVING EAST AT 40
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TRAFALGAR AROUND 750 PM EST...
BLOOMINGTON AROUND 800 PM EST...
PRINCES LAKES AROUND 815 PM EST...
NASHVILLE AROUND 825 PM EST...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3952 8596 3948 8621 3934 8626 3931 8667
3899 8670 3905 8612 3911 8582 3948 8564
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:52 PM EST, 6 hours 53 minutes earlier.
Area forecast discussion, Mar 31, 12:52 PM EST, 6 hours 53 minutes before
XUS63 KIND 280722 AFDIND AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1252 PM EST FRI MAR 31 2006 .DISCUSSION...MAIN PROBLEM IS THREAT OF THUNDER/SVR TONIGHT. DRY SLOT IS NOW CLEARING SKIES OVER AREA. DEWPOINT AXIS IS ALONG WESTERN BORDER OF CWA. PRETTY GOOD WINDS ALSO...ALTHO NOT MUCH DIRECTIONAL SHEAR. WITH HEATING AND WIND...LIKE SPC OUTLOOK FOR SLIGHT RISK OVER MOST OF CWA. QUESTION IS WHERE/WHEN THINGS WILL FIRE. SUSPECT IT WILL BE NEAR THE MOISTURE AXIS...DEWPOINTS WEST OF THERE FALL OFF RAPIDLY. UNDER THIS SCENARIO...LINE TO FIRE LATE THIS AFTERNOON. PROBABLY BROKEN SINCE MOISTURE IS NOT THAT GREAT. HIGH CHANCE POPS IN ORDER. SEVERE POSSIBLE WITH DRY AIR ALOFT AND RAPID HEATING IN ADVANCE OF LINE. WILL MENTION SVR IN GRIDS. MODELS IN GOOD AGREEMENT ABOUT DRIER AIR SWEEPING IN TONIGHT... BRINGING A DRY SPELL UNTIL WARM FRONT SHOWS UP SUNDAY. MOS TEMPS LOOK A LITTLE HIGH TONIGHT AND SATURDAY BASED ON WHATS UPSTREAM...AND ALSO SATURDAY NIGHT SINCE MOST MODELS HAVE BEEN A LITTLE FAST LATELY...WHICH MEANS CLOUDS MAY BE SLOW TO ARRIVE. GUIDANCE CLOSE ON SUNDAY AND WILL TAKE CONSENSUS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KWIATKOWSKI
Hazardous weather outlook, Mar 31, 12:59 PM EST, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1259 PM EST FRI MAR 31 2006 INZ021-028>031-035>049-051>057-060>065-067>072-011100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1159 AM CST FRI MAR 31 2006 /1259 PM EST FRI MAR 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO REDEVELOP ACROSS CENTRAL INDIANA BY THE MID TO LATE AFTERNOON HOURS...AND LINGER INTO THE LATE EVENING HOURS. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES ALL POSSIBLE. THE MOST LIKELY TIME FOR SEVERE WEATHER APPEARS TO BE FROM ABOUT 300 PM TO 900 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ANOTHER STORM SYSTEM WILL TARGET THE AREA FOR MORE THUNDERSTORMS LATE SUNDAY THROUGH SUNDAY NIGHT. THIS SYSTEM ALSO APPEARS CAPABLE OF PRODUCING SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 300 PM THROUGH THE LATE EVENING HOURS TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JAS
In the hours before
Local storm report, Mar 31, 7:19 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
719 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL JASONVILLE 39.16N 87.20W
03/31/2006 E1.75 INCH GREENE IN AMATEUR RADIO
&&
CPLocal storm report, Mar 31, 7:25 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
725 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL 3 SE INDIANAPOLIS 39.75N 86.11W
03/31/2006 E0.75 INCH MARION IN AMATEUR RADIO
0721 PM HAIL JASONVILLE 39.16N 87.20W
03/31/2006 E1.75 INCH GREENE IN LAW ENFORCEMENT
&&
CPLocal storm report, Mar 31, 7:29 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
729 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TORNADO 1 E GREENWOOD 39.62N 86.10W
03/31/2006 JOHNSON IN AMATEUR RADIO
I65 99 MILE MARKER NEAR MAIN STREET...TORNADO HAS BEEN
SPOTTED ON THE GROUND
&&
CPLocal storm report, Mar 31, 7:36 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
736 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 6 SW CLOVERDALE 39.46N 86.88W
03/31/2006 E1.00 INCH OWEN IN AMATEUR RADIO
&&
CPLocal storm report, Mar 31, 7:41 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
741 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TORNADO 11 NW SHELBYVILLE 39.64N 85.92W
03/31/2006 SHELBY IN AMATEUR RADIO
I74 AND LONDON RD TORNADO SPOTTED ON THE GROUND
&&
CPLocal storm report, Mar 31, 7:42 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
742 PM EST FRI MAR 31 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL FRANKLIN 39.49N 86.06W
03/31/2006 E1.00 INCH JOHNSON IN TRAINED SPOTTER
&&
CPThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 7:08 PM EST | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 67 min |
| Mar 31, 7:11 PM EST | Severe Thunderstorm Warning | IND | Hancock | 49 min |
| Mar 31, 7:13 PM EST | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 47 min |
| Mar 31, 7:15 PM EST | Severe Thunderstorm Warning | IND | Owen | 18 min |
| Mar 31, 7:24 PM EST | Severe Thunderstorm Warning | IND | Rush, Shelby | 66 min |
| Mar 31, 7:26 PM EST | Tornado Warning | IND | Johnson, Shelby | 49 min |
| Mar 31, 7:33 PM EST | Severe Thunderstorm Warning | IND | Henry, Rush | 50 min |
| Mar 31, 7:43 PM EST | Tornado Warning | IND | Hancock, Rush, Shelby | 28 min |
| Mar 31, 7:58 PM EST | Severe Thunderstorm Warning | IND | Randolph | 44 min |
| Mar 31, 8:00 PM EST | Tornado Warning | IND | Bartholomew, Shelby | 34 min |
| Mar 31, 8:08 PM EST | Tornado Warning | IND | Brown, Jackson, Monroe | 36 min |
| Mar 31, 8:14 PM EST | Tornado Warning | IND | Greene, Lawrence, Martin | 46 min |
| Mar 31, 8:19 PM EST | Tornado Warning | IND | Decatur, Rush | 24 min |
| Mar 31, 8:36 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Greene, Jackson, Jennings and 4 more | 54 min |
| Mar 31, 8:42 PM EST | Tornado Warning | IND | Bartholomew, Jackson, Jennings | 48 min |
| Mar 31, 9:22 PM EST | Tornado Warning | IND | Jennings | 23 min |
| Mar 31, 9:31 PM EST | Severe Thunderstorm Warning | IND | Jackson, Jennings, Lawrence, Martin | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.